Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 13, 2006, 10:38 PM MDT for Flathead County, Montana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2006, 10:38 PM MDT (04:38 UTC)
- Expired
- Jun 13, 2006, 11:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Flathead County, MT
The radar
The Missoula radar (KMSX), 164 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:10 PM MDT | HAIL 1 | West Glacier, MT | QUARTER SIZE HAIL REPORTED AT GLACIER NATIONAL PARK HEADQUARTERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:36 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 140438 SVRMSO MTC029-140545- /O.NEW.KMSO.SV.W.0043.060614T0438Z-060614T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1038 PM MDT TUE JUN 13 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FLATHEAD COUNTY IN NORTHWEST MONTANA... * UNTIL 1145 PM MDT. * AT 1035 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF COLUMBIA FALLS...OR ABOUT 12 MILES EAST OF EVERGREEN...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST GLACIER AROUND 1100 PM MDT. LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4845 11454 4807 11381 4856 11334 4905 11406 $$ HENRY
3 follow-up statements
000 WWUS55 KMSO 140505 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1105 PM MDT TUE JUN 13 2006 MTC029-140545- /O.CON.KMSO.SV.W.0043.000000T0000Z-060614T0545Z/ FLATHEAD MT- 1105 PM MDT TUE JUN 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR NORTHERN FLATHEAD COUNTY... * AT 1101 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NYACK...OR ABOUT 24 MILES NORTHEAST OF EVERGREEN...AND WAS MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MCDONALD AROUND 1120 PM MDT... POLEBRIDGE AROUND 1125 PM MDT... LOGAN PASS AROUND 1130 PM MDT. LAT...LON 4845 11454 4807 11381 4856 11334 4905 11406 $$ HENRY
000 WWUS55 KMSO 140524 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1122 PM MDT TUE JUN 13 2006 MTC029-140545- /O.CON.KMSO.SV.W.0043.000000T0000Z-060614T0545Z/ FLATHEAD MT- 1122 PM MDT TUE JUN 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR NORTHERN FLATHEAD COUNTY... * AT 1118 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM THAT HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. IN ADDITION TO LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WAS LOCATED NEAR LAKE MCDONALD...OR ABOUT 33 MILES NORTHEAST OF EVERGREEN...AND WAS MOVING NORTH AT 35 MPH. * CAMPERS AND OTHERS OUTDOORS ARE STRONGLY URGED TO SEEK SHELTER IMMEDIATELY * THE SEVERE THUNDERSTORM WILL BE NEAR... LOGAN PASS AROUND 1130 PM MDT. LAT...LON 4845 11454 4807 11381 4856 11334 4905 11406 $$ HENRY
000 WWUS55 KMSO 140544 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 1140 PM MDT TUE JUN 13 2006 MTC029-140555- /O.EXP.KMSO.SV.W.0043.000000T0000Z-060614T0545Z/ FLATHEAD MT- 1145 PM MDT TUE JUN 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLATHEAD COUNTY EXPIRED AT 1145 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE ISSUANCE OF THE WARNING HAS CROSSED OVER THE CONTINENTAL DIVIDE AND HAS EXITED FLATHEAD COUNTY. LAT...LON 4845 11454 4807 11381 4856 11334 4905 11406 $$ HENRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:44 PM MDT, 54 minutes earlier.
Area forecast discussion, Jun 13, 9:44 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 944 PM MDT TUE JUN 13 2006 .UPDATE...UPDATING FORECAST PACKAGE TO FRESHEN UP HEADLINES. FLASH FLOOD WATCH HAS BEEN PULLED FOR THE BLACKERBY BURN AREA. STORMS DID NOT DEVELOP OVER CENTRAL IDAHO AS ANTICIPATED. ALSO EXTENDED SEVERE THUNDERSTORM WATCH AS STORMS CONTINUE TO DEVELOP OVER NORTHWEST MONTANA. && .AVIATION...STRONG THUNDERSTORMS CONTINUE OVER WESTERN MONTANA AIRSPACE. GUSTY WINDS...HEAVY RAIN...AND SMALL TO MODERATE SIZED HAIL WILL CONTINUE TO IMPACT AIR TRAVEL INTO THE NIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .PREV DISCUSSION... (ISSUED 809 PM MDT TUE JUN 13 2006) UPDATE...STORMS FAILED TO DEVELOP OVER LEMHI COUNTY OF IDAHO AND SOUTHWEST MONTANA THIS EVENING. THEREFORE A PORTION OF THE SEVERE WEATHER WATCH 476 HAS BEEN CANCELLED. HYDROLOGY...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE AREA. MAIN SEVERE WEATHER CONCERNS WILL BE FOR HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. PREV DISCUSSION... (ISSUED 426 PM MDT TUE JUN 13 2006) UPDATE...STRONG STORMS ARE MOVING INTO NORTH CENTRAL IDAHO THIS HOUR. THESE STORMS ARE CAPABLE OF PRODUCING HEAVY RAIN...WHICH MAY LEAD TO FLASH FLOODING OVER THE BLACKERBY BURN SITE NEAR GRANGEVILLE. ALSO HIGHWAY 95 FROM RIGGINS TO SLATE CREEK WILL HAVE TO BE MONITORED FOR MUD AND DEBRIS SLIDES. THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL 8 PM MDT. PREV DISCUSSION... (ISSUED 223 PM MDT TUE JUN 13 2006) SHORT TERM...SEVERE WEATHER THREAT EXISTS FOR THIS AFTERNOON AND EVENING AS A THERMAL TROUGH SAGS OVER THE REGION AND AN UPPER LEVEL JET PUSHES INTO WESTERN MONTANA. MOISTURE AMOUNTS ARE FAVORABLE FOR AREAS ALONG AND NORTH OF A LINE FROM GRANGEVILLE TO MISSOULA TO SEELEY LAKE...TO SEE LARGE HAIL...GUSTY WINDS AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA EXCEPT FOR SILVER BOW AND DEERLODGE COUNTIES WHERE MOISTURE AMOUNTS ARE LIMITED. THIS BOUNDARY WILL SHIFT TO THE EAST LATE THIS EVENING...EFFECTIVELY ENDING THE CHANCE FOR SEVERE WEATHER BY ABOUT 9 PM. AN UPPER LEVEL TROUGH WILL BEGIN TO PUSH INTO THE REGION EARLY TOMORROW MORNING...BRINGING INCREASED CLOUD COVER AND MORE WIDESPREAD RAIN. LONG TERM...A COOL AND MOIST PACIFIC TROUGH WILL PUSH INTO THE REGION ON WEDNESDAY. THIS WILL BRING SIGNIFICANT RAINFALL TO NORTH CENTRAL IDAHO AND WESTERN MONTANA. TEMPERATURES WILL ALSO COOL ABOUT 10 TO 15 DEGREES FROM TUESDAYS READINGS. THE TROUGH WILL BE SLOW TO MOVE OFF TO THE NORTHEAST...THEREFORE KEEPING A CHANCE OF RAIN IN THE FORECAST UNTIL MID DAY ON THURSDAY. A SLOW WARMING TREND ALONG WITH SOME SCATTERED SHOWERS...MAINLY IN NORTHWEST MONTANA WILL BE SEEN FROM THURSDAY THROUGH SATURDAY NIGHT. SOUTHWEST FLOW ON SATURDAY AFTERNOON AND EVENING WILL BRING IN SLIGHTLY MORE UNSTABLE CONDITIONS AND HAVE MENTIONED SOME THUNDER. SUNDAY THROUGH WEDNESDAY THE PACIFIC NORTHWEST WILL REMAIN UNDER A BROAD TROUGH AND WESTERLY (ZONAL) FLOW. THEREFORE I HAVE KEPT CHANCES FOR PRECIPITATION AND TEMPERATURES NEAR CLIMATOLOGICAL VALUES UNTIL THESE TIME PERIODS COME CLOSER AND FURTHER DETAILS CAN BE ESTABLISHED FROM FORECAST MODELS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE/AVIATION...STEGEMILLER PREV DISCUSSION...MEAD/VIA/KOLATA
Hazardous weather outlook, Jun 13, 10:13 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 1013 PM MDT TUE JUN 13 2006 IDZ006>010-MTZ006-007-141615- SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION- 913 PM PDT TUE JUN 13 2006 /1013 PM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT SCATTERED TO ISOLATED SHOWERS ARE EXPECTED THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-MTZ001>005-043-141615- NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- POTOMAC/SEELEY LAKE REGION- 913 PM PDT TUE JUN 13 2006 /1013 PM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE AREA. MAIN SEVERE WEATHER CONCERNS WILL BE FOR HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM MDT. SKYWARN SPOTTER NETWORK ACTIVATION WILL BE NEEDED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 13, 7:57 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
757 PM MDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BONNER 46.87N 113.86W
06/13/2006 M0.75 INCH MISSOULA MT TRAINED SPOTTER
0355 PM HAIL 7 E MISSOULA 46.87N 113.84W
06/13/2006 M1.00 INCH MISSOULA MT TRAINED SPOTTER
0400 PM HAIL BONNER 46.87N 113.86W
06/13/2006 E1.25 INCH MISSOULA MT BROADCAST MEDIA
0500 PM HAIL DIXON 47.32N 114.31W
06/13/2006 M1.00 INCH SANDERS MT TRAINED SPOTTER
0645 PM HAIL ALBERTON 47.00N 114.47W
06/13/2006 E1.75 INCH MINERAL MT PUBLIC
AT MILE MARKER 78 ON I-90
0645 PM HAIL PARADISE 47.39N 114.80W
06/13/2006 E1.75 INCH SANDERS MT TRAINED SPOTTER
0650 PM HAIL HUSON 47.03N 114.33W
06/13/2006 M1.75 INCH MISSOULA MT TRAINED SPOTTER
ANOTHER REPORT RECEIVED AT 658 PM MDT OF GOLF BALL SIZED
HAIL IN THE HUSON AREA.
0655 PM HAIL NINEMILE 47.02N 114.41W
06/13/2006 M1.00 INCH MISSOULA MT NWS EMPLOYEE
&&
KRENZLocal storm report, Jun 13, 10:12 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
1012 PM MDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL BONNER 46.87N 113.86W
06/13/2006 M0.75 INCH MISSOULA MT TRAINED SPOTTER
0355 PM HAIL 7 E MISSOULA 46.87N 113.84W
06/13/2006 M1.00 INCH MISSOULA MT TRAINED SPOTTER
0400 PM HAIL BONNER 46.87N 113.86W
06/13/2006 E1.25 INCH MISSOULA MT BROADCAST MEDIA
0500 PM HAIL DIXON 47.32N 114.31W
06/13/2006 M1.00 INCH SANDERS MT TRAINED SPOTTER
0645 PM HAIL ALBERTON 47.00N 114.47W
06/13/2006 E1.75 INCH MINERAL MT PUBLIC
AT MILE MARKER 78 ON I-90
0645 PM HAIL PARADISE 47.39N 114.80W
06/13/2006 E1.75 INCH SANDERS MT TRAINED SPOTTER
0650 PM HAIL HUSON 47.03N 114.33W
06/13/2006 M1.75 INCH MISSOULA MT TRAINED SPOTTER
ANOTHER REPORT RECEIVED AT 658 PM MDT OF GOLF BALL SIZED
HAIL IN THE HUSON AREA.
0655 PM HAIL NINEMILE 47.02N 114.41W
06/13/2006 M1.00 INCH MISSOULA MT NWS EMPLOYEE
0843 PM HAIL 13 S BIGFORK 47.88N 114.07W
06/13/2006 E1.00 INCH LAKE MT TRAINED SPOTTER
HEAVY RAIN, 0.41 INCH IN 10 MINUTES
0859 PM HAIL WOODS BAY 48.00N 114.05W
06/13/2006 M1.00 INCH LAKE MT TRAINED SPOTTER
0906 PM HAIL 4 ENE BIGFORK 48.09N 113.99W
06/13/2006 M0.75 INCH FLATHEAD MT TRAINED SPOTTER
HEAVY RAIN 0.49 INCH IN 45 MINUTES
0908 PM HAIL BIGFORK 48.06N 114.07W
06/13/2006 M0.88 INCH FLATHEAD MT TRAINED SPOTTER
0917 PM HAIL 12 W RONAN 47.53N 114.36W
06/13/2006 M0.75 INCH LAKE MT PUBLIC
FLATTEN PORTIONS OF HAY AND ALFALFA FIELDS
1005 PM HAIL 7 N BIGFORK 48.16N 114.07W
06/13/2006 M0.75 INCH FLATHEAD MT TRAINED SPOTTER
&&
KRENZThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:30 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Missoula | 64 days |
| Jun 13, 6:41 PM MDT | Severe Thunderstorm Warning | MSO | Ravalli, Sanders | 69 days |
| Jun 13, 8:32 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 43 min |
| Jun 13, 8:39 PM MDT | Severe Thunderstorm Warning | MSO | Lake | 19 min |
| Jun 13, 8:45 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 45 min |
| Jun 13, 8:54 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 36 min |
| Jun 13, 9:36 PM MDT | Severe Thunderstorm Warning | MSO | Lake | 39 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.